Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Jan 15, 2016, 4:15 AM EST for 5 counties in Florida. It took effect at Jan 15, 2016, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2016, 4:15 AM EST (09:15 UTC)
- In effect from
- Jan 15, 2016, 7:00 AM EST
- Expired
- Jan 15, 2016, 4:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS72 KMLB 150915 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 415 AM EST FRI JAN 15 2016 FLZ045>047-053-054-058-059-064-144-147-152100- /O.NEW.KMLB.LW.Y.0002.160115T1200Z-160115T2100Z/ ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER- OKEECHOBEE-ST. LUCIE-MARTIN-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART...CLERMONT...MASCOTTE...GROVELAND...COCOA... TITUSVILLE 415 AM EST FRI JAN 15 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...WINDS WILL BECOME SOUTHERLY AND INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH THIS MORNING AND AFTERNOON. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ WEITLICH
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 15, 4:10 AM EST, 5 minutes earlier.
Area forecast discussion, Jan 15, 4:10 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EST FRI JAN 15 2016
.DISCUSSION...
...RISK OF ISOLATED SEVERE STORMS ACROSS EAST CENTRAL FLORIDA TODAY
AND AGAIN LATE SATURDAY INTO SUNDAY MORNING...
TODAY/TONIGHT...LATEST MSAS ANALYSIS HAS LOW PRESSURE OVER THE NRN
GULF NEARING THE WESTERN FL PANHANDLE THIS MORNING AND LIGHTNING
DATA SHOWS A WELL DEFINED SQUALL LINE STRETCHING FROM NE-SW FROM
THIS LOW. MID LEVEL S/W WILL SHIFT THIS LOW NE ACROSS NRN FL THIS
MORNING AND TOWARD THE COASTLINE OF THE CAROLINAS BY LATE DAY.
SQUALL LINE IS CURRENTLY MOVING QUICKLY EASTWARD AROUND 40KTS WITH
SOME SLIGHT INCREASE IN SPEED POSSIBLE...WHICH BY LATEST TRACK
ESTIMATES WOULD HAVE IT APPROACHING WEST COAST OF FL JUST AFTER
DAYBREAK AND TRANSITIONING RAPIDLY EASTWARD ACROSS CENTRAL FLORIDA
THROUGH THE MORNING AND EARLY AFTERNOON. CLOUDY SKIES AND AREAS OF
LIGHT TO MODERATE RAIN WILL PRECEDE THIS MAIN BAND OF CONVECTION
EARLY TODAY.
NO MAJOR CHANGES OBSERVED IN THE MODELS IN THE SYNOPTIC SETUP WITH
THIS SYSTEM. VERY STRONG 130+KT 250MB JET WILL EXTEND ACROSS NORTH
FL TODAY WITH BOTH 0-1KM AND 0-3KM HELICITY VALUES INCREASING
SIGNIFICANTLY INTO THE MORNING HOURS AS 40-50 KT LOW LEVEL (925-
850MB) SOUTHERLY JET CROSSES THE REGION. HOWEVER DESPITE THE
SUBSTANTIAL SHEAR THAT WILL EXIST...MODEL SOUNDINGS STILL INDICATE
INSTABILITY WILL BE MODEST AND MOSTLY ELEVATED AROUND 200-400 J/KG.
THEREFORE MAIN IMPACTS FROM SQUALL LINE STILL ANTICIPATED TO BE
STRONG WINDS GUSTS WITH THE CONTINUED POTENTIAL FOR A FEW DAMAGING
WIND GUSTS AND AN ISOLATED TORNADO THREAT...WHICH IS IN LINE WITH
THE MARGINAL RISK IN PLACE FROM SPC.
BREEZY/WINDY CONDITIONS ARE FORECAST AHEAD OF AND AS CONVECTIVE LINE
MOVES THROUGH WITH SUSTAINED S/SW WINDS UP TO 20 MPH WITH HIGHER
GUSTS...MAINLY OVER CENTRAL/SOUTHERN SECTIONS OF THE AREA. HAVE
THEREFORE ISSUED A LAKE WIND ADVISORY FOR LOCATIONS SOUTH OF
NORTHERN LAKE/VOLUSIA COUNTIES THROUGH THE AFT. MAJORITY OF MODELS
CONTINUE TO INDICATE SHOWERS/STORMS WILL PUSH OFFSHORE BY LATE
AFTERNOON WITH CLOUD COVER AND WESTERLY WINDS DECREASING INTO
TONIGHT. CLOUD COVER AND PRECIP DURING THE DAY SHOULD LIMIT HIGHS TO
THE MID/UPPER 70S WITH LOWS TONIGHT FALLING INTO THE LOW/MID 50S
OVER MUCH OF THE REGION.
SAT-SUN...BRIEF RESPITE SAT...WHICH SHOULD BE A FINE DAY. WEAK HIGH
PRES OF MODIFIED PACIFIC ORIGIN PRODUCES A LIGHT GENERAL WRLY FLOW
WITH MILD/ABOVE NORMAL TEMPS IN THE M-U70S. ECM HAS CONTINUED TO
COME IN LINE WITH THE STRONGER GFS (AND IS NOW ACTUALLY A FEW MB
LOWER) IN TERMS OF SURFACE RESPONSE TO THE AMPLIFIED SHORT WAVE
TROUGH TRAILING TODAY'S LEAD SYSTEM. THE PARENT H50 TROUGH WILL
TRACK RAPIDLY EWD FROM SOUTH TX ACROSS THE NRN GOMEX SAT-SAT NIGHT
...REACHING THE NERN GOMEX/APALACHEE BAY AROUND 12Z SUN...BEFORE
ZIPPING EWD INTO THE ATLC. RAPID SFC PRES FALLS ENSUE WITH GOMEX
LOW...WHICH MOVES ACROSS THE NRN-CTRL PENINSULA EARLY SUN MORNING AT
A CONSENSUS STRENGTH OF ~1002MB. GFS REMAINS SLIGHTLY FASTER WITH
THE H50 FEATURE...BUT RESULTS IN LESSER DIFF IN PROGRESSION OF SFC
LOW.
IN SPITE OF LIMITED TIME FOR AIR MASS RECOVERY...STRENGTH OF DEEP
LAYER WIND FIELDS (E.G. H85 WINDS REACHING 55-65KT) COUPLED WITH
STRONG MID/UPPER LEVEL FORCING (H25 JETMAX OF AROUND 150KT OVHD)
BEHOOVES INTRODUCTION OF CHC FOR TS...AS WELL AS POTENTIAL FOR A FEW
STRONG-SVR STORMS...IN SPITE OF QUESTIONS REGARDING NWD EXTENT OF
+THETAE ADVECTION AND RESULTANT SFC-BASED INSTABILITY. SHOWERS/
STORMS WILL TRANSIT QUITE RAPIDLY ACROSS THE PENINSULA WITH CAA
KICKING IN AS EARLY AS SUN AFTERNOON AND CONTINUING INTO SUN NIGHT
...WHICH WILL BE MUCH COOLER (MAINLY 40S WITH L50S S/E).
MON-FRI...A SECOND POS TILT SHORT WAVE TROUGH MOVES ACROSS THE SERN
CONUS/FL BY MON NIGHT WITH LITTLE IMPACT AS BACKDOOR COOL FRONT
LOOKS TO WASH OUT TO THE NORTH. COOL HIGH PRES THROUGH MID WEEK...
BEFORE THE GLOBAL MODELS (AS THEY INVARIABLY WILL THIS SEASON) GO
THEIR SEPARATE WAYS. THE GFS SHOWS A WEAKENING SURFACE HIGH AS A
WEAK SHORT WAVE TROUGH DRAGS A REINFORCING COOL FRONT INTO FL BY
THU. THE ECM ON THE OTHER HAND SHOWS MUCH MORE AMPLITUDE TO THE
RIDGE OVER FL AND AN UPSTREAM SHORT WAVE TROUGH...WHICH CUTS OFF
OVER TX AND SLOWLY PUSHES TOWARD FL. THIS WOULD KEEP HIGH PRES IN
CONTROL INTO FRI...WITH THE POTENTIAL OF ANOTHER SIGNIFICANT GOMEX
STORM TOWARD THE END OF THE PERIOD. FCST REMAINS DRY WITH SLOWLY
MODERATING TEMPS THROUGH THU...THEN LEANS TOWARD HIGHER POPS FOR
FRIDAY. HOWEVER THE RESPECTIVE GLOBAL MODEL SOLUTIONS WILL CHANGE
MANY TIMES OVER BETWEEN NOW AND THEN AS THE ARCHETYPAL EL NINO
WX PATTERN CONTINUES.
&&
.AVIATION...CURRENT VFR CONDS EARLY THIS MORNING WILL TRANSITION TO
PREDOMINANT MVFR/TEMPO IFR CIG/VIS ACROSS THE REGION. AREAS OF LIGHT
TO MODERATE RAIN WILL PRECEDE A SQUALL LINE WITH STRONG/POTENTIALLY
SEVERE WIND GUSTS AS IT MOVES RAPIDLY EASTWARD ACROSS CENTRAL
FLORIDA FROM MID MORNING TO EARLY AFTERNOON. CONDS WILL THEN IMPROVE
BACK TO VFR LATE AFT/EVENING AS SHOWERS/STORMS PUSH OFFSHORE AND
CLOUD COVER DECREASES.
ALSO LLWS IS INDICATED IN THE TAFS OVER INTERIOR/NRN TAF SITES EARLY
THIS MORNING WHERE GUSTY WINDS AT THE SFC MAY BE SLOWER TO OCCUR AND
LOW LEVEL SOUTHERLY WINDS JUST OFF THE SFC INCREASE UP TO AROUND 40
KNOTS.
&&
.MARINE...TODAY/TONIGHT...HAZARDOUS BOATING CONDITIONS EXPECTED
TODAY AS SOUTHERLY WINDS CONTINUE TO INCREASE OUT AHEAD OF LOW
PRESSURE THAT WILL PUSH NORTHEAST ACROSS NORTH FLORIDA AND TOWARD
THE COASTLINE OF THE CAROLINAS BY LATE DAY. SUSTAINED WINDS UP TO 25-
30 KTS AND OCCASIONAL GUSTS TO GALE FORCE WILL OCCUR OFFSHORE AHEAD
OF A FRONT THAT WILL BE PRECEDED BY A BAND OF GUSTY SHOWERS/STORMS
PUSHING RAPIDLY OFFSHORE BY EARLY/MID AFT. THIS STRONGER SOUTHERLY
WINDS WILL BUILD SEAS UP TO 7-8 FEET. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT FOR THE ENTIRE COASTAL WATERS.
WINDS WILL BECOME WESTERLY BEHIND EXITING CONVECTION AND COLD FRONT
INTO TONIGHT WITH SPEEDS DECREASING TO 15-20 KNOTS AND SEAS FALLING
TO 5-6 FEET OFFSHORE LATE.
SAT-SUN...CHANGEABLE CONDITIONS OVER THE MAOR WITH RAPID PASSAGE OF
INTENSIFYING SURFACE LOW ACROSS FLORIDA SUNDAY. ABATING WINDS/SEAS
SAT WILL INCREASE OUT OF THE SE-S...ESPECIALLY DURING PRE-DAWN
SUNDAY AS ~1002MB SFC LOW CROSSES OVER OR NEAR THE NRN WATERS BTWN
SUNRISE AND MID MORNING. RAPID WIND SHIFT TO NW LATE SUN MORNING/
AFTN BEHIND STRONG COLD FROPA. HIGH CONFIDENCE IN SCA CONDS...ESP
FOR STRONG WINDS...LATE SAT NIGHT THROUGH SUNDAY.
MON-TUE...POST-FRONTAL N-NW FLOW OF 15-20KT WILL MAINTAIN POOR TO
HAZARDOUS BOATING CONDS. EXPECT SCEC CONDS WITH MARGINAL SCA
POSSIBLE FOR THE GULF STREAM WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 55 74 58 / 90 10 10 50
MCO 75 56 77 59 / 90 10 10 60
MLB 76 56 76 64 / 90 10 10 50
VRB 78 57 76 62 / 90 10 10 50
LEE 75 56 76 57 / 100 10 10 60
SFB 75 56 76 59 / 90 10 10 50
ORL 75 57 77 59 / 90 10 10 60
FPR 78 56 77 62 / 90 10 10 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON FOR INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
SOUTHERN LAKE COUNTY-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR FLAGLER BEACH
TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM/IMPACT WX....CRISTALDIHazardous weather outlook, Jan 14, 5:22 PM EST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 522 PM EST THU JAN 14 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-151000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY- 522 PM EST THU JAN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... INCREASING SOUTH WINDS LATE TONIGHT TO AROUND 20 KNOTS WILL BUILD SEAS AND CREATE HAZARDOUS BOATING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A BAND OF NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS IS FORECAST TO SWEEP ACROSS EAST CENTRAL FLORIDA FRIDAY MORNING AND EARLY AFTERNOON. A STRONG ATMOSPHERIC WIND PROFILE WILL BRING A SLIGHT CHANCE FOR ORGANIZED STORMS THAT PRODUCE SEVERE WEATHER. STAY TUNED TO THE LATEST WEATHER INFORMATION SINCE SHOWERS AND STORMS WILL BE FAST MOVING AND COULD CAUSE WIND DAMAGE OR SPAWN A BRIEF TORNADO. HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO FRIDAY NIGHT. AN ACTIVE SOUTHERN BRANCH OF THE JET STREAM WILL BRING A MENTION OF ISOLATED STORMS BACK TO THE FORECAST LATE SATURDAY NIGHT INTO EARLY SUNDAY. STRONG WIND SHEAR IS INDICATED AGAIN...SO STRONG STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE EARLY FRIDAY MORNING IF NEEDED. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:32 AM EST | Special Weather Statement | MLB | Lake | 58 min |
| Jan 15, 10:22 AM EST | Special Marine Warning | MLB | 113 min | |
| Jan 15, 10:23 AM EST | Special Weather Statement | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 82 min |
| Jan 15, 10:46 AM EST | Special Weather Statement | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 59 min |
| Jan 15, 10:54 AM EST | Severe Thunderstorm Warning | MLB | Orange, Osceola, Seminole | 66 min |
| Jan 15, 11:40 AM EST | Special Weather Statement | MLB | Brevard, Osceola | 50 min |
| Jan 15, 11:49 AM EST | Severe Thunderstorm Warning | MLB | Brevard | 41 min |
| Jan 15, 11:57 AM EST | Special Marine Warning | MLB | 63 min | |
| Jan 15, 12:32 PM EST | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 58 min |
| Jan 15, 12:35 PM EST | Special Marine Warning | MLB | 115 min | |
| Jan 15, 12:59 PM EST | Severe Thunderstorm Warning | MLB | Martin | 31 min |
| Jan 15, 1:23 PM EST | Special Marine Warning | MLB | 112 min | |
| Jan 15, 1:29 PM EST | Special Weather Statement | MLB | Martin, Saint Lucie | 31 min |
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.